Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 26, 2009, 7:12 PM PDT for Elko County, White Pine County, Nevada. It took effect at Oct 26, 2009, 9:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 7:12 PM PDT (02:12 UTC)
- In effect from
- Oct 26, 2009, 9:00 PM PDT
- Expired
- Oct 27, 2009, 6:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3088 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 270212 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 712 PM PDT MON OCT 26 2009 NVZ013-271415- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 712 PM PDT MON OCT 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.NEW.KLKN.WI.Y.0024.091027T0400Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 712 PM PDT MON OCT 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT. AS THE FRONT PASSES MANY LOCATIONS WILL EXPERIENCE A BRIEF PERIOD OF WINDS GUSTING BETWEEN 40 AND 45 MPH. WIND GUST WILL BE THE STRONGEST ON THE EAST SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...WHERE GUSTS AS HIGH AS 55 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-271415- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 712 PM PDT MON OCT 26 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT TUESDAY... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
2 follow-up statements
000 WWUS75 KLKN 270952 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT TUE OCT 27 2009 NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 252 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
000 WWUS75 KLKN 271336 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 630 AM PDT TUE OCT 27 2009 NVZ032-034-271430- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 630 AM PDT TUE OCT 27 2009 ...WIND ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...INCLUDING THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. WINDS...HOWEVER...WILL BE STRONG TODAY...BLOWING OUT OF THE NORTHWEST AT 20 TO 30 MPH. $$ NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 630 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHERN NYE COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR NORTHERN NYE COUNTY. WINDS WILL INCREASE OUT OF THE NORTHWEST THIS MORNING TO 25 TO 35 MPH MIDDAY...WITH GUST OVER 50 MPH POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 630 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR EXTREME EASTERN ELKO COUNTY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WEST WENDOVER. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING...WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 AM PDT TUE OCT 27 2009 NVZ013-280000- /O.CON.KLKN.HW.W.0001.091027T1400Z-091028T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 252 AM PDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-271300- /O.CON.KLKN.WI.Y.0024.000000T0000Z-091027T1300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AREAS IN THE ADVISORY INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY 93 SOUTH FROM WELLS TO JUNCTION 229. WINDS GUSTS AS HIGH AS 55 MPH ARE LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-280000- /O.CON.KLKN.WI.Y.0023.091027T1400Z-091028T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 252 AM PDT TUE OCT 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS EXTREME EASTERN ELKO COUNTY EARLY THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY IN THE WEST WENDOVER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:26 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 26, 3:26 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 326 PM PDT MON OCT 26 2009 .SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT AND INTO CENTRAL NEVADA EARLY TUESDAY MORNING BRINGING MUCH COLDER AIR ALONG WITH RAIN TURNING TO SNOW. THIS STORM SYSTEM WILL MOVE OUT OF THE AREA ON WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. STRONG COLD FRONT STILL DUE TO MOVE INTO NRN NV THIS EVENING THEN INTO CNTRL NV EARLY TUESDAY MORNING. MODELS HAVE BACKED OFF ON AMOUNT OF QPF WITH THIS SYSTEM BUT STILL LOOKS TO BE ENOUGH TO CONTINUE THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ACROSS NRN ELKO COUNTY WHERE 2 TO 4 INCHES OF SNOW IS EXPECTED IN THE VALLEYS AND 4 TO 6 INCHES IN THE MOUNTAINS. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE REST OF NRN NV. IN CNTRL NV AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. VERY STRONG SFC GRADIENT SETS UP ACROSS NRN NYE COUNTY BEHIND THE FRONT TUESDAY MORNING AND HAVE ISSUED A HIGH WIND WARNING FOR THIS AREA. COULD SEE WIND GUSTS UP TO 60 MPH IN THE WIND PRONE AREAS. ALSO ISSUED A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY PRIMARILY FOR THE WEST WENDOVER AREA WHERE WIND GUSTS TO 50 MPH ARE EXPECTED BEHIND THE FRONT TUESDAY. SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED TUESDAY BEHIND THE FRONT BUT WITH LITTLE ADDITIONAL ACCUMULATIONS EXPECTED. STORM SYSTEM WILL MOVE OUT OF THE AREA WEDNESDAY WITH A FEW LINGERING SHOWERS OVER ERN NV. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. STRONG NORTHERLY FLOW ALOFT WILL CONTINUE ACROSS THE REGION WEDNESDAY NIGHT IN THE WAKE OF A STRONG UPPER LOW THAT WILL PUSH EASTWARD INTO THE FOUR CORNERS REGION. THIS COOL AND DRY NORTHERLY FLOW HAS THE POTENTIAL TO DROP LOW TEMPERATURES INTO THE TEENS ACROSS MOST VALLEY AREAS...AND EVEN INTO THE SINGLE DIGITS IN HIGHER ELEVATION VALLEY AREAS SUCH AS WILDHORSE IN NORTHERN ELKO COUNTY. INDIVIDUAL MODELS ARE NOW GETTING BETTER RUN-TO-RUN CONSISTENCY THAN WAS SCENE IN THE WEEKEND RUNS. SEPARATE MODELS ARE ALSO COMING INTO BETTER AGREEMENT BETWEEN EACH OTHER...WITH MORE CONFIDENCE IN THE FORECAST THROUGH NEXT WEEKEND. DRY NORTHERLY FLOW ALOFT EARLY THURSDAY WILL GRADUALLY BACK TO A NORTHWESTERLY FLOW FRIDAY AND A NEAR-ZONAL FLOW SATURDAY WHICH IS EXPECTED TO PERSIST AT LEAST THROUGH THE WEEKEND...AFTER WHICH MODEL DISCREPANCIES INCREASE. THURSDAY ON THROUGH THE WEEKEND UNDER THE NORTHWESTERLY TO ZONAL FLOW THERE WILL BE SOME CLOUDS SKIRTING NORTHERN NEVADA WITH A SLIGHT CHANCE OF MAINLY MOUNTAIN SNOWS...WITH CENTRAL NEVADA DRY. AS FOR HALLOWEEN EVENING...CURRENTLY HAVE A SLIGHT CHANCE OF SHOWERS DOWN TO VALLEY FLOORS OVER HUMBOLDT AND ELKO COUNTIES...HOWEVER THE TREND IN THE LAST COUPLE MODELS RUNS IS TO NUDGE THE HEIGHTS UP SLIGHTLY ACROSS THE GREAT BASIN SATURDAY AFTERNOON AND NIGHT...AS WEAK RIDGING TO THE SOUTHWEST CREEPS NORTHWARD WITH THE 570DAM LINE UP ALONG THE NORTHERN NEVADA BORDER SATURDAY EVENING. IF THIS RECENT TREND CONTINUES EXPECT SLIGHTLY LOWER POPS FOR SATURDAY EVENING THAN ARE CURRENTLY FORECAST...WHICH WOULD SIGNAL A DRY FORECAST SOUTH OF I80 EXCEPT POSSIBLY MOUNTAINS SUCH AS THE RUBYS WHERE LIGHT SNOWS ARE POSSIBLE. ROOD && .AVIATION...A STRONG COLD FRONT WILL PUSH INTO HUMBOLDT COUNTY LATER THIS EVENING...LIKELY REACHING KWMC JUST BEFORE MIDNIGHT. PRECIP IS EXPECTED TO START AS RAIN AND TRANSITION TO LIGHT SNOW SHOWERS BEHIND THE FRONTAL PASSAGE. THE FRONT SHOULD REACH KEKO AROUND MIDNIGHT...WITH ANY INITIAL RAIN RAPIDLY TRANSITIONING TO SNOW. AS THE FRONT CONTINUES TO THE SOUTHEAST...GUSTY TO LOCALLY WINDY CONDITIONS WILL DOMINATE ACROSS EASTERN ELKO COUNTY. THE FRONT WILL REACH KELY AROUND OR SLIGHTLY AFTER 12Z WITH ALL PRECIPITATION EXPECTED TO BE SNOW. SNOW SHOWERS AND LOW CIGS ARE EXPECTED INTO THE EARLY TO MID-MORNING HOURS ALONG WITH GUSTY WINDS. AS FOR KTPH...WIND WILL BE THE MAIN CONCERN WITH PRECIPITATION LIKELY REMAINING NORTH OF THE AIRPORT. A STRONG NW PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG NW WINDS ALOFT FROM 12Z THROUGH THE MORNING HOURS...WITH GUSTS OF 40 TO 50KTS EXPECTED AT TIMES. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY FOR NVZ031. WIND ADVISORY FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ033. HIGH WIND WARNING FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ013. && 91/96/96
Hazardous weather outlook, Oct 26, 3:39 PM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 339 PM PDT MON OCT 26 2009 NVZ030-032-034-036-272245- HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 339 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY THEN END ON WEDNESDAY AS THE STORM SYSTEM MOVES OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-272245- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 339 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND NORTH CENTRAL NEVADA. .DAY ONE...TONIGHT. CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF SHOWERS BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE INTO CENTRAL NEVADA EARLY TUESDAY MORNING. SNOW LEVELS WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN THE VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-272245- NORTHERN ELKO COUNTY- 339 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED IN THE VALLEYS AND 4 TO 7 INCHES IN THE MOUNTAINS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. PLEASE SEE PRODUCT RNOWSWLKN FOR MORE DETAILS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY WITH ADDITIONAL ACCUMULATIONS UP TO 1 INCH IN THE VALLEYS. THE STORM WILL MOVE OUT OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ033-272245- EXTREME EASTERN ELKO COUNTY- 339 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF SHOWERS AFTER MIDNIGHT. SNOW WILL LOWER TO THE VALLEY FLOORS LATE WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA EARLY TUESDAY MORNING BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THEREFORE A WIND ADVISORY HAS BEEN ISSUED. FOR MORE DETAILS PLEASE SEE PRODUCT RNONPWLKN. IN ADDITION SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE DAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-272245- NORTHERN NYE COUNTY- 339 PM PDT MON OCT 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY EARLY TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED. FOR MORE INFORMATION PLEASE SEE PRODUCT RNONPWLKN. SCATTERED SNOW SHOWERS CAN ALSO BE EXPECTED ON TUESDAY. THE STORM SYSTEM WILL MOVE OUT OF THE AREA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Oct 26, 3:35 PM PDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 335 PM PDT MON OCT 26 2009 NVZ013-030>037-281200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 335 PM PDT MON OCT 26 2009 ...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA TONIGHT THROUGH TUESDAY... A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES. GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY. FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN. AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50 MPH ARE EXPECTED BEHIND THE FRONT TUESDAY. SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.
Special weather statement, Oct 26, 3:38 PM PDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 338 PM PDT MON OCT 26 2009 NVZ013-030>037-281200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 338 PM PDT MON OCT 26 2009 ...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA TONIGHT THROUGH TUESDAY... A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES. GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY. FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN. AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50 MPH ARE EXPECTED BEHIND THE FRONT TUESDAY. SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.